Background: Clostridium difficile (CD) is the major cause of nosocomial antibiotic-associated infections, having as main manifestation diarrhea and life-threatening inflammation of the colon. Surgery may be necessary in up to 80% of patients due to the frequent complications associated with this condition. The mortality rate of this devastating disease could reach 50% even after proper treatment. Case report: We report a case of a 24-year-old female who was admitted with clinical signs of an odontal inflammatory process. After repeated surgical treatments and antibiotic therapy, she presented acute abdominal pain on the 14th postoperative day. The explorative laparotomy was negative. Clostridium difficile was isolated from her stool, and she was transferred to the Department of Infectious Diseases. After a few days without any favorable clinical outcome, she was transferred to the intensive care unit (ICU), where she developed acute respiratory distress syndrome. Despite the immediate surgical intervention and ICU care, she died within 15 days after admission. Conclusions: CD infection is considered a complication of antibiotic treatment, having as main cause the combination of fluoroquinolones with antisecretory drugs. In the first phase, the changes of the colon can be minimal with the manifestation of a false acute surgical abdomen, but toxic colon can develop in evolution, leading to multisystem organ failure and death.